Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 25, 2012, 8:30 PM CDT for Koochiching County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 8:30 PM CDT (01:30 UTC)
- Expired
- Jul 25, 2012, 8:58 PM CDT
- In force
- 28 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Koochiching County, MN
The radar
The Duluth radar (KDLH), 183 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS53 KDLH 260130
SVRDLH
MNC071-260215-
/O.NEW.KDLH.SV.W.0133.120726T0130Z-120726T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
830 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 915 PM CDT
* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF MARGIE...OR 39 MILES SOUTHWEST OF INTERNATIONAL
FALLS...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARGIE...BIG FALLS AND GRAND FALLS AROUND 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4807 9351 4789 9374 4790 9377 4820 9423
4834 9406
TIME...MOT...LOC 0130Z 310DEG 19KT 4821 9404
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
734 WWUS53 KDLH 260147 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 847 PM CDT WED JUL 25 2012 MNC071-260215- /O.CON.KDLH.SV.W.0133.000000T0000Z-120726T0215Z/ KOOCHICHING MN- 847 PM CDT WED JUL 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KOOCHICHING COUNTY UNTIL 915 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF MARGIE...OR 39 MILES SOUTHWEST OF INTERNATIONAL FALLS... MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MARGIE...BIG FALLS AND GRAND FALLS AROUND 855 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4807 9353 4790 9375 4814 9413 4828 9396 TIME...MOT...LOC 0147Z 310DEG 19KT 4815 9394 WIND...HAIL 60MPH 1.00IN $$ KK
800 WWUS53 KDLH 260158 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 858 PM CDT WED JUL 25 2012 MNC071-260206- /O.CAN.KDLH.SV.W.0133.000000T0000Z-120726T0215Z/ KOOCHICHING MN- 858 PM CDT WED JUL 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KOOCHICHING COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 4807 9353 4790 9375 4814 9413 4828 9396 TIME...MOT...LOC 0156Z 310DEG 19KT 4812 9388 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:48 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 25, 6:48 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 648 PM CDT WED JUL 25 2012 .SHORT TERM...A SCATTERED LINE OF THUNDERSTORMS HAS DEVELOPED JUST WEST OF OUR AREA...FROM LAKE OF THE WOODS SOUTH-SOUTHWEST THROUGH DETROIT LAKES TO THE BUFFALO RIDGE. THESE THUNDERSTORMS SEEM TO PREFER BRIEF INTENSE SHOWERS THAT BEGIN WITH ABRUPT BUT TEMPORARY GUSTY WINDS. THERE IS NO CAP AND PLENTY OF MOISTURE. OUR AREA REMAINS IN THE RIGHT-ENTERANCE REGION OF A HIGH-LEVEL JET. THIS POSITION IMPLIES A TENDENCY FOR UPWARD MOTION. THE JET AXIS IS WEST TO EAST AND NOT FAR NORTH OF THE CANADIAN BORDER. .AVIATION...07/26/00Z ISSUANCE... VFR CONDITIONS WILL CONTINUE ACROSS MOST OF THE AREA THIS EVENING. LOW-END MVFR AND HIGH-END IFR OVER THE EASTERN ARROWHEAD IS ON THE WAY OUT. SCATTERED THUNDERSTORMS ARE MOVING INTO THE RAINY RIVER VALLEY AND WILL SOON REACH AREAS WEST OF THE IRON RANGE. SCATTERED THUNDERSTORMS WILL CROSS OUR AREA OVERNIGHT AND INTO EARLY THURSDAY. AN UPPER LOW WILL SPREAD MVFR IN CLOUDS AND AREAS OF SHOWERS QUICKLY FROM NORTHWEST TO SOUTHEAST ACROSS MOST OF NORTHEAST MN LATE THURSDAY MORNING AND ACROSS NORTHWEST WISCONSIN MID AFTERNOON THURSDAY. && .PREV DISCUSSION... /ISSUED 254 PM CDT WED JUL 25 2012/ SHORT TERM...NOW THROUGH THURSDAY NIGHT THE MAIN CHALLENGE FOR THIS FORECAST IS DETERMINING THE POTENTIAL FOR THUNDERSTORMS THROUGH TONIGHT. THERE ARE TWO AREAS OF FOCUS FOR THIS POTENTIAL. THERE ARE BASICALLY TWO FRONTAL SYSTEMS AFFECTING THE FA THROUGH TONIGHT. THE FIRST IS ONE ASSOCIATED WITH LOW PRESSURE ACROSS WESTERN LAKE SUPERIOR...WESTERN WI...AND SOUTHERN MN. THE MODELS HAVE BEEN SUGGESTING REDEVELOPMENT NEAR THIS FRONT...WHICH COULD AFFECT NORTHWESTERN WI AND EAST CENTRAL MN THIS AFTERNOON. HOWEVER...RECENT MODEL RUNS SUGGEST THIS REDEVELOPMENT WILL LIKELY OCCUR JUST SOUTHEAST OF THE FA...SO NOT TOO CONCERNED ABOUT THE THREAT TO THIS AREA. NONETHELESS...SOME STORMS COULD BE SEVERE CONSIDERING THE MOST UNSTABLE INSTABILITY OF 500 TO 1500 J/KG AND 40 TO 50 KNOTS OF DEEP LAYER SHEAR (0-6 KM). THE OTHER AREA OF CONCERN IS CENTRAL AND NORTH CENTRAL MN WHERE A SECONDARY COLD FRONT WILL MOVE INTO THE REGION LATER THIS AFTERNOON AS A POTENT SHORTWAVE IN SOUTHERN SASKATCHEWAN/MANITOBA. THE MODELS ARE IN REASONABLE AGREEMENT IN BRINGING WHAT WILL PROBABLY BE SCATTERED SHOWERS AND STORMS ALONG THIS FRONT INTO THE WESTERN FA LATE THIS AFTERNOON...AND THEN SPREADING ACROSS THE CENTRAL AND NORTH CENTRAL FA THIS EVENING. THE SREF INDICATES FAVORABLE CHANCES OF 500 TO 1000 J/KG OF CAPE AND AT LEAST 30 KNOTS OF DEEP LAYER SHEAR THIS EVENING...SO WOULD NOT BE SURPRISED BY A COUPLE SEVERE THUNDERSTORMS. OTHERWISE...FOR TONIGHT...EXPECT SOME CLEARING LATE ACROSS THE WESTERN FA...BUT MOSTLY CLOUDY SKIES LINGERING ACROSS THE REST OF THE FA. THURSDAY...ANTICIPATE A COOLER DAY AS THE POTENT CANADIAN SHORTWAVE DROPS SOUTH INTO THE NORTHLAND. THIS WILL RESULT IN PLENTY OF CLOUD COVER BECAUSE OF THE COOLER AIR ALOFT AND LOW CONVECTIVE TEMPERATURES. SHOWERS ARE LIKELY...AND MAYBE SOME THUNDERSTORMS. INSTABILITY AND SHEAR SHOULD BE LIMITED ACROSS THE NORTHERN FA...BUT THE MODELS SUGGEST SUFFICIENT CAPE AND DEEP LAYER SHEAR FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL MN AND NORTHWESTERN WI. THE PCPN SHOULD BEGIN TO SUBSIDE THURSDAY NIGHT...BUT THE MOSTLY CLOUDY SKIES SHOULD LINGER. LONG TERM...FRIDAY THROUGH WEDNESDAY NORTHWEST FLOW ALOFT WILL OCCUR THROUGH THE LENGTH OF THE EXTENDED PERIOD...WITH SEVERAL SHORTWAVES MOVING THROUGH BRINGING A CHANCE FOR SHOWERS AND STORMS AT TIMES. THIS PATTERN IS DIFFICULT TO PINPOINT SPECIFICS ON POPS...AND WE LIMITED THE MENTION AT THIS TIME. TEMPERATURES WILL WARM THROUGH THE PERIOD...WITH FRIDAY BEING THE COOLEST. WE WILL CONTINUE WITH A SOME 20-30 PERCENT POPS FRIDAY OVER THE EASTERN TWO THIRDS OF THE CWA AS UPPER TROUGH DEPARTS AND WITH SOME WEAK LOW LEVEL CONVERGENCE PRESENT. WE THEN WENT DRY FRIDAY NIGHT AND SATURDAY...AND HAVE A CHANCE FOR SHOWERS/STORMS SUNDAY INTO MONDAY. WE DID GO DRY MONDAY NIGHT INTO WEDNESDAY AS THERE IS LITTLE FORCING INDICATED AT THE PRESENT TIME TO WARRANT POPS. TEMPERATURES FRIDAY WILL BE FROM 75 TO 80 FOR MOST AREAS...AND WARM INTO THE LOWER TO MIDDLE EIGHTIES FOR MONDAY THROUGH WEDNESDAY. AVIATION...18Z TAFS NORTHWEST FLOW ALOFT WILL OCCUR THROUGH THE LENGTH OF THE EXTENDED PERIOD...WITH SEVERAL SHORTWAVES MOVING THROUGH BRINGING A CHANCE FOR SHOWERS AND STORMS AT TIMES. THIS PATTERN IS DIFFICULT TO PINPOINT SPECIFICS ON POPS...AND WE LIMITED THE MENTION AT THIS TIME. TEMPERATURES WILL WARM THROUGH THE PERIOD...WITH FRIDAY BEING THE COOLEST. WE WILL CONTINUE WITH A SOME 20-30 PERCENT POPS FRIDAY OVER THE EASTERN TWO THIRDS OF THE CWA AS UPPER TROUGH DEPARTS AND WITH SOME WEAK LOW LEVEL CONVERGENCE PRESENT. WE THEN WENT DRY FRIDAY NIGHT AND SATURDAY...AND HAVE A CHANCE FOR SHOWERS/STORMS SUNDAY INTO MONDAY. WE DID GO DRY MONDAY NIGHT INTO WEDNESDAY AS THERE IS LITTLE FORCING INDICATED AT THE PRESENT TIME TO WARRANT POPS. TEMPERATURES FRIDAY WILL BE FROM 75 TO 80 FOR MOST AREAS...AND WARM INTO THE LOWER TO MIDDLE EIGHTIES FOR MONDAY THROUGH WEDNESDAY. && .POINT TEMPS/POPS... DLH 59 73 56 75 / 20 70 40 20 INL 57 72 53 79 / 50 70 30 10 BRD 60 77 58 77 / 20 50 20 10 HYR 60 79 57 76 / 20 60 50 20 ASX 59 76 58 76 / 20 60 50 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...EOM AVIATION...EOM
Hazardous weather outlook, Jul 25, 2:55 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 255 PM CDT WED JUL 25 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261215- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 255 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND THIS AFTERNOON...AND ACROSS PARTS OF THE NORTHLAND TONIGHT AS A COLD FRONT MOVES INTO THE REGION. SOME STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SHORES NEAR THE TWIN PORTS DUE TO THE STRONG NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND THURSDAY AND THURSDAY EVENING...AS WELL AS FRIDAY...AND SATURDAY NIGHT THROUGH MONDAY. SOME STORMS COULD BE SEVERE ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LSZ121-140>148-261215- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 255 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT AS A COLD FRONT MOVES INTO THE REGION. SOME STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY EVENING...AS WELL AS FRIDAY...AND SATURDAY NIGHT THROUGH MONDAY. SOME STORMS COULD BE SEVERE NEAR THE SHORES NEAR THE TWIN PORTS THURSDAY. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 25, 7:30 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
730 PM CDT WED JUL 25 2012
MNZ010-018-260045-
KOOCHICHING-NORTH ITASCA-
730 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORMS ENTERING NORTHERN ITASCA COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES EAST OF
GEMMELL TO 21 MILES WEST OF ROSY...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
ISLAND LAKE... DIXON LAKE... WIRT...
SQUAW LAKE... ROSY... ALVWOOD...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4778 9442 4788 9443 4807 9392 4779 9367
4753 9442 4777 9444
KKSpecial weather statement, Jul 25, 7:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
744 PM CDT WED JUL 25 2012
MNZ010-260115-
KOOCHICHING-
744 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORM OVER NORTHWESTERN KOOCHICHING COUNTY...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF BIRCHDALE...MOVING EAST AT
20 MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
BIRCHDALE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4870 9424 4866 9423 4866 9406 4864 9386
4824 9392 4827 9444 4872 9444 4872 9429
KKSpecial weather statement, Jul 25, 7:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 746 PM CDT WED JUL 25 2012 MNZ010-018-260115- KOOCHICHING-NORTH ITASCA- 746 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORM ENTERING NORTHERN ITASCA COUNTY... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF WIRT...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... WIRT... TALMOON... SPRING LAKE... JESSIE LAKE... BIGFORK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4767 9357 4756 9385 4789 9411 4800 9390 KK
Special weather statement, Jul 25, 7:52 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
752 PM CDT WED JUL 25 2012
MNZ018-025-260115-
NORTH CASS-NORTH ITASCA-
752 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORM APPROACHING THE CASS LAKE AREA...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF TOWN OF CASS LAKE...MOVING
SOUTHEAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
TOWN OF CASS LAKE... CASS LAKE... SUGAR LAKE...
SCHLEY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4741 9467 4742 9443 4752 9442 4746 9421
4722 9440 4732 9468 4740 9468
KKSpecial weather statement, Jul 25, 8:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 815 PM CDT WED JUL 25 2012 MNZ010-260145- KOOCHICHING- 815 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORM WITH HAIL OVER KOOCHICHING COUNTY... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF MARGIE...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... MARGIE... BIG FALLS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4816 9377 4801 9402 4827 9431 4839 9411 KK
Special weather statement, Jul 25, 8:19 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
819 PM CDT WED JUL 25 2012
MNZ025-033-034-260145-
CROW WING-NORTH CASS-SOUTH CASS-
819 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORMS OVER SOUTHERN CASS COUNTY...
AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PONTORIA TO
ESTERDY...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
PONTORIA... CHICKAMAW BEACH... WABEDO...
PINE RIVER... JENKINS... CASINO...
LOWER WHITEFISH LAKE... LOWER HAY LAKE...
GULL LAKE... SYLVAN... SWANBURG...
PILLAGER... PEQUOT LAKES... NISSWA...
MANHATTAN BEACH...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4702 9440 4682 9381 4615 9433 4620 9440
4624 9440 4628 9435 4631 9440 4632 9447
4630 9455 4635 9466 4635 9471 4638 9478
4655 9479
KKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:00 PM CDT | Special Weather Statement | DLH | Koochiching | 15 min |
| Jul 25, 7:17 PM CDT | Special Weather Statement | DLH | Koochiching | 13 min |
| Jul 25, 7:30 PM CDT | Special Weather Statement | DLH | Itasca | 15 min |
| Jul 25, 7:44 PM CDT | Special Weather Statement | DLH | Koochiching | 31 min |
| Jul 25, 7:46 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Jul 25, 7:52 PM CDT | Special Weather Statement | DLH | Hubbard | 23 min |
| Jul 25, 8:15 PM CDT | Special Weather Statement | DLH | Koochiching | 30 min |
| Jul 25, 8:19 PM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 26 min |
| Jul 25, 8:35 PM CDT | Special Weather Statement | DLH | Itasca | 40 min |
| Jul 25, 8:46 PM CDT | Special Weather Statement | DLH | Crow Wing | 44 min |
| Jul 25, 9:16 PM CDT | Special Weather Statement | DLH | Itasca | 44 min |
| Jul 25, 9:23 PM CDT | Special Weather Statement | DLH | Crow Wing | 52 min |
| Jul 25, 9:29 PM CDT | Special Weather Statement | DLH | Aitkin | 46 min |
| Jul 25, 9:58 PM CDT | Special Weather Statement | DLH | Itasca | 47 min |
| Jul 25, 10:33 PM CDT | Special Weather Statement | DLH | Aitkin | 42 min |
| Jul 25, 11:12 PM CDT | Special Weather Statement | DLH | Carlton | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.